Alert archive / Colorado / Special Weather Statements in 2019

Special Weather Statement, NWS Pueblo, CO

June 2, 2019El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 2, 2019, 2:12 PM MDT for El Paso County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2019, 2:12 PM MDT (20:12 UTC)
Expired
Jun 2, 2019, 2:45 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Denver radar (KFTG), 84 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS85 KPUB 022012
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Sun Jun 2 2019
 
COZ081-084-022045-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
212 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
245 PM MDT...

At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over
Monument, or 16 miles north of Colorado Springs, moving east at 25
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake
and Gleneagle.

LAT...LON 3897 10486 3912 10499 3913 10497 3913 10451
TIME...MOT...LOC 2012Z 250DEG 20KT 3908 10487 

$$

BC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 2, 2:09 PM MDT, 3 minutes earlier.

Area forecast discussion, Jun 2, 2:09 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
209 PM MDT Sun Jun 2 2019

.SHORT TERM...(This evening through Monday)
Issued at 206 PM MDT Sun Jun 2 2019

An upper level trof is forecast to remain over NV and southern CA
tonight through Mon, keeping west to southwest flow aloft over
southern CO.  Scattered thunderstorms are expected over the area
this evening, and a disturbance in the flow aloft, may keep
shower/tstms lingering over the far southeast CO plains into the
late night hours.  There is again the potential for a couple or a
few severe storms thru the evening hours.  The mtn and high valley
areas may continue to see the potential for a couple more severe
storms into the early evening, and then the eastern mtns and plains
will have the severe potential through the evening. Large hail and
damaging winds will be the main severe storm risks.

Mon morning should start out with dry or mainly dry weather, but by
late morning or early afternoon, showers and thunderstorms are
expected to develop, with isolated to scattered storms being
possible across southern CO.  The southeast plains will again have
the chance for a couple or a few severe storms.  SPC's Day 2 outlook
shows Marginal to Slight Risk of severe storms across the far
southeast CO plains, mainly east of a line from Crowley County,
southward through Las Animas County, with general thunderstorms west
of that line.  High temps on Mon are expected to be in the 80s to
lower 90s across the southeast plains, with 70s in the high
valleys.

.LONG TERM...(Monday night through Sunday)
Issued at 206 PM MDT Sun Jun 2 2019

Monday night-Tuesday night...Not much change current forecast for
this period, with weak southwest flow aloft progged across the
Rockies, as the old West Coast cutoff low slowly meanders across the
Desert Southwest. This pattern keeps daily chances of mainly diurnal
convection in place across south central and southeast Colorado,
with the best coverage over and near the higher terrain. Further
east across the Plains, better low level moisture will be place,
leading to the potential for stronger storms, however, latest models
are indicating fairly weak flow aloft and not much in the way of any
trigger to help initiate convection. Temperatures look to remain at
and above seasonal levels, with lows in the 40s and 50s, save 30s at
the peaks, along with highs upper 70s to upper 80s, save 50s and 60s
across the higher terrain.

Wednesday-Thursday...Some differences in the models as they lift the
Desert Southwest system across the Rockies, with the EC remaining
the furthest south and weaker with the system, where as the GFS is
further north and stronger, lifting a closed low up across north
central and northeast New Mexico through the day Thursday. Both
solutions bring cooler temperatures to the region, with the GFS
bringing better chances of wetting rains to the area both Wednesday
and Thursday. For now, I stayed with they blended model solution for
pops, bringing good chances of showers and storms to the area
Wednesday, and only slight pops across the area for Thursday. Time
will tell.

Friday-Sunday...Upper level ridging builds across the region Friday
and Saturday, ahead of another unseasonably strong upper level
system digging across the Intermountain West and Great Basin. This
looks to bring warmer and drier weather across the are Friday and
Saturday, with the possibility of an unseasonably strong, but dry
cold front across eastern Colorado on Sunday. Again, time will tell
how this storm system will evolve.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 206 PM MDT Sun Jun 2 2019

Showers and thunderstorms will be possible into the evening at KCOS,
KPUB and KALS, with brief heavy rain and gusty outflow winds being
the main threats. Late tonight, some forecast models are showing the
potential for another round of showers and maybe a few
thunderstorms, but other models are not showing this possibility.
There will also be the chance for some low clouds late tonight in
the KPUB and KCOS vicinities, but there's too much uncertainty at
this point to include in the forecast. Another round of showers and
storms will be possible Mon afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MW
AVIATION...28
Hazardous weather outlook, Jun 2, 11:05 AM MDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1105 AM MDT Sun Jun 2 2019

COZ058>089-093>099-031715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1105 AM MDT Sun Jun 2 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible across
southern Colorado this afternoon and evening. A few storms could
become severe over the eastern plains. Hail up to the size of
ping pong balls, and wind gusts up to 60 mph, will be the primary
storm threats. The greatest potential for severe storms is expected
between 3 PM and 9 PM.

The main threats with thunderstorms occuring west of Interstate 25
today will be cloud to ground lightning, hail up to the size of
pennies, wind gusts up to 50 mph, and brief periods of moderate
rainfall.

Warm temperatures has lead to increased snow melt across the high
country, and the water in creeks, streams and rivers, in and near
the high country, will run high and fast the next few days.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong to severe storms, capable of producing wind gusts around 60
mph, and hail around one inch in diameter or larger, will be
possible across the far eastern plains on Monday.

Also, there will be chances of mainly afternoon and evening
thunderstorms, each day through Saturday. The primary
storm threats will be cloud to ground lightning, locally heavy
rain, small hail and wind gusts to around 45 mph.

Storms that develop over the newer burn scars, especially the
Junkins, Hayden Pass and Spring burn areas could cause localized
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible through this evening across all of southeast and south
central Colorado.

28/28

In the hours before

Special weather statement, Jun 2, 12:29 PM MDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1229 PM MDT Sun Jun 2 2019

COZ069-070-021900-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
1229 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALAMOSA...
NORTHEASTERN RIO GRANDE AND SOUTH CENTRAL SAGUACHE COUNTIES UNTIL 100
PM MDT...

At 1229 PM MDT, Doppler radar was tracking a strong thunderstorm over
Center, or 22 miles northwest of Alamosa, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Center and Hooper.

LAT...LON 3761 10611 3774 10624 3796 10596 3778 10578
TIME...MOT...LOC 1829Z 230DEG 29KT 3774 10611

mw
Special weather statement, Jun 2, 12:36 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1236 PM MDT Sun Jun 2 2019

COZ074-088-021900-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1236 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 100 PM MDT...

At 1235 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Stonewall, or 31 miles south of Indian Creek on the
southeastern Spring Brun Scar, moving northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern Las
Animas County.

LAT...LON 3700 10511 3705 10513 3716 10499 3700 10484
      3699 10486
TIME...MOT...LOC 1835Z 239DEG 8KT 3701 10505

BC
Special weather statement, Jun 2, 1:17 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
117 PM MDT Sun Jun 2 2019

COZ074-088-021945-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
117 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 145 PM MDT...

At 116 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Segundo, or 22 miles southwest of Trinidad, moving
northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cokedale, Segundo and Boncarbo.

LAT...LON 3701 10499 3723 10469 3700 10449 3699 10451
      3699 10497
TIME...MOT...LOC 1916Z 235DEG 18KT 3698 10485

BC
Special weather statement, Jun 2, 1:29 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
129 PM MDT Sun Jun 2 2019

COZ060-062-065-066-069-072-022000-
La Garita Mountains Above 10000 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
129 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE AND NORTH
CENTRAL SAGUACHE COUNTIES UNTIL 200 PM MDT...

At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bonanza, or 24 miles west of Hayden Pass Burn Scar, moving northeast
at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Bonanza and rural areas of central Saguache County.

LAT...LON 3813 10623 3825 10635 3843 10610 3822 10594
TIME...MOT...LOC 1928Z 236DEG 11KT 3825 10622

BC
Special weather statement, Jun 2, 1:47 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
147 PM MDT Sun Jun 2 2019

COZ069-070-072-073-022015-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
147 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALAMOSA...
SOUTHWESTERN CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES UNTIL 215 PM
MDT...

At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hooper, or 25 miles north of Alamosa, moving east
northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Great Sand Dunes and Crestone Peak.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
southeastern Colorado.

LAT...LON 3773 10584 3788 10592 3803 10559 3779 10547
TIME...MOT...LOC 1946Z 252DEG 19KT 3784 10581

mw
Special weather statement, Jun 2, 2:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Sun Jun 2 2019

COZ081-084-022045-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
212 PM MDT Sun Jun 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
245 PM MDT...

At 212 PM MDT, Doppler radar was tracking a strong thunderstorm over
Monument, or 16 miles north of Colorado Springs, moving east at 25
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Northern Colorado Springs, Monument, Air Force Academy, Palmer Lake
and Gleneagle.

LAT...LON 3897 10486 3912 10499 3913 10497 3913 10451
TIME...MOT...LOC 2012Z 250DEG 20KT 3908 10487

BC

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:23 PM MDTSevere Thunderstorm WarningPUBKiowa18 min
Jun 1, 6:37 PM MDTSpecial Weather StatementPUBKiowa38 min
Jun 1, 7:11 PM MDTSpecial Weather StatementPUBKiowa49 min
Jun 1, 7:55 PM MDTSpecial Weather StatementPUBKiowa50 min
Jun 1, 8:14 PM MDTSevere Thunderstorm WarningPUBKiowa16 min
Jun 2, 11:49 AM MDTSpecial Weather StatementPUBRio Grande26 min
Jun 2, 11:58 AM MDTSpecial Weather StatementPUBSaguache17 min
Jun 2, 12:09 PM MDTSevere Thunderstorm WarningPUBSaguache36 min
Jun 2, 12:29 PM MDTSpecial Weather StatementPUBAlamosa31 min
Jun 2, 12:36 PM MDTSpecial Weather StatementPUBCostilla24 min
Jun 2, 12:52 PM MDTSevere Thunderstorm WarningPUBAlamosa, Rio Grande, Saguache23 min
Jun 2, 1:15 PM MDTSevere Thunderstorm WarningPUBSaguache30 min
Jun 2, 1:17 PM MDTSpecial Weather StatementPUB28 min
Jun 2, 1:29 PM MDTSpecial Weather StatementPUBSaguache31 min
Jun 2, 1:47 PM MDTSpecial Weather StatementPUBAlamosa28 min
Jun 2, 2:06 PM MDTSevere Thunderstorm WarningPUBLas Animas24 min
Jun 2, 2:28 PM MDTSpecial Weather StatementPUBLas Animas47 min
Jun 2, 2:46 PM MDTSpecial Weather StatementPUBEl Paso14 min
Jun 2, 2:50 PM MDTSpecial Weather StatementPUBFremont25 min
Jun 2, 3:10 PM MDTSpecial Weather StatementPUBEl Paso20 min
Jun 2, 3:31 PM MDTSpecial Weather StatementPUBEl Paso14 min
Jun 2, 3:41 PM MDTSpecial Weather StatementPUBEl Paso19 min
Jun 2, 3:50 PM MDTSpecial Weather StatementPUB25 min
Jun 2, 3:54 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jun 2, 4:00 PM MDTSpecial Weather StatementPUBCrowley30 min
Jun 2, 4:09 PM MDTSevere Thunderstorm WarningPUBEl Paso21 min
Jun 2, 4:26 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas33 min
Jun 2, 4:31 PM MDTSpecial Weather StatementPUBLas Animas29 min
Jun 2, 4:32 PM MDTSpecial Weather StatementPUBCrowley43 min
Jun 2, 4:35 PM MDTSpecial Weather StatementPUBBent25 min
Jun 2, 4:58 PM MDTSpecial Weather StatementPUBBaca32 min
Jun 2, 4:59 PM MDTSpecial Weather StatementPUBBent46 min
Jun 2, 5:32 PM MDTSpecial Weather StatementPUBBaca43 min
Jun 2, 5:34 PM MDTSpecial Weather StatementPUBKiowa41 min
Jun 2, 5:38 PM MDTSevere Thunderstorm WarningPUBKiowa13 min

Nearby

Special Weather Statements in Colorado, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.